MAUDE Adverse Event Report: COVIDIEN SCD 700 COMPRESSION SYSTEM-JPN; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN SCD 700 COMPRESSION SYSTEM-JPN; SLEEVE, LIMB, COMPRESSIBLE
Model Number 295257
Medical Device Problem Codes Arcing (2583); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that during inspection, when the power cord was plugged in, sparks flew from the outlet and the 3-pin part of the power cord was burnt.The device started up but it was unable to check the inside of it.The power cord was torn.There was a coating detachment, but no exposed internal copper wire and metal conductor wire.No accessories were affected.
 
Additional Manufacturer Narrative
An evaluation of the kangaroo pump was performed.The unit was triaged and found to have a damaged power cord, and pressure detection failure.The root cause was determined to be user misuse.The pcba was found to be expired and required replacement.A new power cord is recommended however the customer cancelled the repair.A corrective action is not applicable at this time since the root cause was identified as mishandling of the device by user.All device history records are reviewed for quality inspections and parameter compliance prior to releasing the product for shipment.Complaint trending information is being reviewed on a monthly basis and if a trend is observed, actions will be taken as necessary.

Brand Name
SCD 700 COMPRESSION SYSTEM-JPN
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11616196
Report Number1282497-2021-10030
Device Sequence Number11525391
Product Code JOW
UDI-Device Identifier10884521129603
UDI-Public10884521129603
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number295257
Device Catalogue Number295257
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date09/23/2021
Patient Sequence Number1